Alert archive / Louisiana / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 170, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at May 9, 2021, 9:08 PM CDT for West Carroll Parish, Louisiana. It was in force for 37 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 9, 2021, 9:08 PM CDT (02:08 UTC)
- Expired
- May 9, 2021, 9:45 PM CDT
- In force
- 37 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.0 in
- Wind
- 60.0 mph
County West Carroll Parish, LA
The radar
The Jackson/Brandon,MS radar (KDGX), 152 km from the middle of the area, began a volume at 02:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 9, 9:20 PM CDT | TSTM WND DMG | Oak Grove, LA | SOCIAL MEDIA REPORT OF A TREE DOWN IN THE OAK GROVE AREA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 9, 7:29 PM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 2.1 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 632 J/kg
- Mixed-layer CIN
- -123 J/kg
- Mixed-layer LCL
- 935 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 212 m²/s²
- 0-3 km storm-relative helicity
- 205 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 1.1
The text
As transmitted.
495
WUUS54 KJAN 100208
SVRJAN
LAC123-100245-
/O.NEW.KJAN.SV.W.0170.210510T0208Z-210510T0245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Jackson MS
908 PM CDT Sun May 9 2021
The National Weather Service in Jackson has issued a
* Severe Thunderstorm Warning for...
Northern West Carroll Parish in northeastern Louisiana...
* Until 945 PM CDT.
* At 908 PM CDT, a severe thunderstorm was located near Oak Grove, or
11 miles southeast of Wilmot, moving east at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* This severe thunderstorm will be near...
Oak Grove around 920 PM CDT.
Other locations impacted by this severe thunderstorm include
Kilbourne and Forest.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3287 9155 3288 9151 3289 9150 3297 9145
3298 9144 3299 9144 3301 9143 3300 9127
3296 9128 3295 9130 3284 9135 3280 9134
3278 9134 3282 9158
TIME...MOT...LOC 0208Z 280DEG 27KT 3291 9147
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
TW1 follow-up statement
730
WWUS54 KJAN 100237
SVSJAN
Severe Weather Statement
National Weather Service Jackson MS
937 PM CDT Sun May 9 2021
LAC123-100247-
/O.EXP.KJAN.SV.W.0170.000000T0000Z-210510T0245Z/
West Carroll LA-
937 PM CDT Sun May 9 2021
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN WEST CARROLL PARISH
WILL EXPIRE AT 945 PM CDT...
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.
A Severe Thunderstorm Watch remains in effect until 200 AM CDT for
northeastern Louisiana.
LAT...LON 3287 9155 3288 9151 3289 9150 3297 9145
3298 9144 3299 9144 3301 9143 3300 9127
3296 9128 3295 9130 3284 9135 3280 9134
3278 9134 3282 9158
TIME...MOT...LOC 0237Z 280DEG 27KT 3287 9122
$$
19What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 9, 6:17 PM CDT, 2 hours 51 minutes earlier.
Area forecast discussion, May 9, 6:17 PM CDT, 2 hours 51 minutes before
Area Forecast Discussion...UPDATED National Weather Service Jackson MS 617 PM CDT Sun May 9 2021 .UPDATE... Updated for 00Z aviation discussion && .AVIATION... 00Z TAF discussion: Scattered showers and thunderstorms will continue over the area through much of the period as a cold front slowly pushes through the region. As the front approaches, ceilings will become MVFR/IFR and likely stay as such through the end of the period. Southerly winds at 10 to 15 knots with gusts to around 25 knots will become northwesterly with the frontal passage./GG/ && .DISCUSSION... Tonight and tomorrow... A cold front is still off to the nw and slowing down from prev forecast approach. Out ahead of it, a quick disturbance is rippling across the Gulf Coast states, kicking off showers and thunderstorms. Given the cloud cover across the region that is partially due to some of the convection to the west...instability is a little somewhat inconsistent, though the near term mesoscale analysis hints at a few hours of SBCAPE values in the 2000-2500 J/kg range if the showers can tap into it. Deep layer shear is brief, but would help with steep mid level lapse rates in creating a severe weather threat, with wind and hail the main concern. Even though a tornado cannot be ruled out...the shear profiles become less concerning with time. The cold front should be invof SE AR and the northern part of the forecast area towards sunset as the lifting mechanism shifts to the leading edge of the advancing airmass. Showers and thunderstorms along the front start to advance through the forecast area into the early evening. The severe threat is conditional on several aspects...the first being how turned over the airmass is by this early afternoon convection. Also, the showers and thunderstorms in the latest runs of the HRRR and to some extent the NAMNest transition into more of a flooding/heavy rain concern as the front slows and the boundary hangs up south of I-20. By tomorrow morning, solutions diverge with the HRRR pushing the front through with the convection along the coast by morning and scattered convection behind it. But the NAMNest is a little more aggressive with convection. The flooding concern will be increasing, but the FFG in the near term is in excess of 3-4 inches in the 3 hr. So...going into tomorrow/tomorrow night... the next round of storms will potentially see a higher risk/potential headlines depending on location of the highest rainfall today/where the front slows. All in all, a stormy couple of days are forecast with a marginal risk of severe weather across the southern two thirds of the forecast area given the available moisture and series of agitated waves in the westerly flow. Monday night through Saturday... At 500mb, a mostly zonal pattern stays in place through the first half of the week... starting to pick up more of a northwesterly flow regime as a low ejects out of the nrn Rockies and dives into the Midwest. In that mostly zonal pattern, a series of disturbances ripples across the southern half of the forecast area, invof the remains of the frontal boundary from Monday evening. Supported aloft by the jet structure, severe storms once again are a concern for Tuesday and Tuesday night...but similarly to Monday...much of the available instability will be contingent on clearing/recovering the airmass. With Monday through Tuesday night having the best chances for convection with heavy rainfall in the same location along and south of I-20...a flash flood concern will be increasing... but much of that is a function of how much/where the heaviest rainfall falls this afternoon/tonight. GFS is a little quicker to clear out the precip by Wednesday afternoon...finally starting to see a quicker resolution to the stormy weather. However, the ECMWF is lingering precip through Thursday morning. High pressure builds back into the region for the end of the week, with northerly surface winds keeping the temperatures below normal for Thursday and Friday. But overnight Fri night...the ridge axis moves to the east, setting up southerly flow and a warming trend through the weekend. && .PRELIMINARY POINT TEMPS/POPS... Jackson 65 77 61 73 / 73 71 50 76 Meridian 64 78 60 73 / 64 80 43 67 Vicksburg 64 75 61 73 / 75 62 55 76 Hattiesburg 67 80 66 80 / 69 89 35 81 Natchez 66 78 63 76 / 71 75 39 79 Greenville 57 66 57 68 / 92 30 55 53 Greenwood 59 69 57 68 / 83 37 51 52 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. &&
Hazardous weather outlook, May 9, 3:46 PM CDT, 5 hours 22 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 346 PM CDT Sun May 9 2021 ARZ074-075-MSZ018-019-025>027-034-035-041-102100- Ashley-Chicot-Bolivar-Sunflower-Leflore-Grenada-Carroll- Washington-Humphreys-Sharkey- 346 PM CDT Sun May 9 2021 This hazardous weather outlook is for portions of southeast Arkansas, central Mississippi, north central Mississippi, northwest Mississippi, and west central Mississippi. .DAY ONE...Tonight and Monday SEVERE THUNDERSTORMS THREAT...Enhanced TIMING...Tonight FLOODING THREAT...Limited TIMING...Tonight Tonight, severe thunderstorms are likely. Some thunderstorms may produce damaging winds up to 70 mph and large hail up to golf ball size. A tornado cannot be ruled out (https://www.weather.gov/images/jan/graphicast/3.png) Tonight, localized flash flooding is possible, particularly in low lying and urban areas. Minor river flooding is also possible. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Monday night through Saturday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region tonight. MSZ028>030-032-033-036>038-102100- Montgomery-Webster-Clay-Choctaw-Oktibbeha-Holmes-Attala-Winston- 346 PM CDT Sun May 9 2021 This hazardous weather outlook is for portions of central Mississippi, east central Mississippi, north central Mississippi, and northeast Mississippi. .DAY ONE...Tonight and Monday SEVERE THUNDERSTORMS THREAT...Slight TIMING...Tonight FLOODING THREAT...Limited TIMING...Tonight Tonight, severe thunderstorms are expected. Some thunderstorms could produce damaging winds to 60 mph and hail at least to the size of quarters. An isolated tornado cannot be ruled out. (https://www.weather.gov/images/jan/graphicast/1.png) Tonight, localized flash flooding is possible, particularly in low lying and urban areas. Minor river flooding is also possible. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Monday night through Saturday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region tonight. MSZ031-102100- Lowndes- 346 PM CDT Sun May 9 2021 This hazardous weather outlook is for portions of northeast Mississippi. .DAY ONE...Tonight and Monday SEVERE THUNDERSTORMS THREAT...Slight TIMING...Tonight Tonight, severe thunderstorms are expected. Some thunderstorms could produce damaging winds to 60 mph and hail at least to the size of quarters. An isolated tornado cannot be ruled out. (https://www.weather.gov/images/jan/graphicast/1.png) .DAYS TWO THROUGH SEVEN...Monday night through Saturday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region tonight. LAZ007>009-015-MSZ040-102100- Morehouse-West Carroll-East Carroll-Richland-Issaquena- 346 PM CDT Sun May 9 2021 This hazardous weather outlook is for portions of northeast Louisiana, and west central Mississippi. .DAY ONE...Tonight and Monday SEVERE THUNDERSTORMS THREAT...Enhanced TIMING...Mainly Tonight FLOODING THREAT...Limited TIMING...Tonight Mainly tonight, severe thunderstorms are likely. Some thunderstorms may produce damaging winds up to 70 mph and large hail up to golf ball size. A tornado cannot be ruled out (https://www.weather.gov/images/jan/graphicast/3.png) Tonight, localized flash flooding is possible, particularly in low lying and urban areas. Minor river flooding is also possible. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Monday night through Saturday Isolated severe thunderstorms will be possibly Monday and Tuesday, mainly during the afternoon and evening. (https://www.weather.gov/images/jan/graphicast/3.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region tonight through Tuesday night. LAZ016-023-025-MSZ042>045-047>050-102100- Madison LA-Franklin LA-Tensas-Yazoo-Madison MS-Leake-Neshoba- Warren-Hinds-Rankin-Scott- 346 PM CDT Sun May 9 2021 This hazardous weather outlook is for portions of northeast Louisiana, and central Mississippi. .DAY ONE...Tonight and Monday SEVERE THUNDERSTORMS THREAT...Slight TIMING...Mainly Tonight FLOODING THREAT...Limited TIMING...Tonight Mainly tonight, severe thunderstorms are expected. Some thunderstorms could produce damaging winds to 60 mph and hail at least to the size of quarters. An isolated tornado cannot be ruled out. (https://www.weather.gov/images/jan/graphicast/1.png) Tonight, localized flash flooding is possible, particularly in low lying and urban areas. Minor river flooding is also possible. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Monday night through Saturday Isolated severe thunderstorms will be possibly Monday and Tuesday, mainly during the afternoon and evening. (https://www.weather.gov/images/jan/graphicast/3.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region tonight through Tuesday night. MSZ039-102100- Noxubee- 346 PM CDT Sun May 9 2021 This hazardous weather outlook is for portions of east central Mississippi. .DAY ONE...Tonight and Monday SEVERE THUNDERSTORMS THREAT...Marginal TIMING...Tonight Tonight, isolated severe thunderstorms are possible. Some thunderstorms could produce damaging wind gusts and hail. (https://www.weather.gov/images/jan/graphicast/1.png) .DAYS TWO THROUGH SEVEN...Monday night through Saturday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region tonight. MSZ046-051-052-055>058-062>066-072-073-102100- Kemper-Newton-Lauderdale-Simpson-Smith-Jasper-Clarke-Lincoln- Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar- 346 PM CDT Sun May 9 2021 This hazardous weather outlook is for portions of central Mississippi, east central Mississippi, south central Mississippi, and southeast Mississippi. .DAY ONE...Tonight and Monday SEVERE THUNDERSTORMS THREAT...Marginal TIMING...Tonight through Monday Tonight through monday, isolated severe thunderstorms are possible. Some thunderstorms could produce damaging wind gusts and hail. (https://www.weather.gov/images/jan/graphicast/1.png) .DAYS TWO THROUGH SEVEN...Monday night through Saturday Isolated severe thunderstorms will be possibly Monday and Tuesday, mainly during the afternoon and evening. (https://www.weather.gov/images/jan/graphicast/3.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region tonight through Tuesday night. LAZ024-026-MSZ053-054-059>061-102100- Catahoula-Concordia-Claiborne-Copiah-Jefferson-Adams-Franklin MS- 346 PM CDT Sun May 9 2021 This hazardous weather outlook is for portions of northeast Louisiana, central Mississippi, and southwest Mississippi. .DAY ONE...Tonight and Monday SEVERE THUNDERSTORMS THREAT...Slight TIMING...Mainly Tonight Mainly tonight, severe thunderstorms are expected. Some thunderstorms could produce damaging winds to 60 mph and hail at least to the size of quarters. An isolated tornado cannot be ruled out. (https://www.weather.gov/images/jan/graphicast/1.png) .DAYS TWO THROUGH SEVEN...Monday night through Saturday Isolated severe thunderstorms will be possibly Monday and Tuesday, mainly during the afternoon and evening. (https://www.weather.gov/images/jan/graphicast/3.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region tonight through Tuesday night. MSZ074-102100- Forrest- 346 PM CDT Sun May 9 2021 This hazardous weather outlook is for portions of southeast Mississippi. .DAY ONE...Tonight and Monday SEVERE THUNDERSTORMS THREAT...Marginal TIMING...Monday Monday, isolated severe thunderstorms are possible. Some thunderstorms could produce damaging wind gusts and hail. (https://www.weather.gov/images/jan/graphicast/1.png) .DAYS TWO THROUGH SEVEN...Monday night through Saturday Isolated severe thunderstorms will be possibly Monday and Tuesday, mainly during the afternoon and evening. (https://www.weather.gov/images/jan/graphicast/3.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region Monday through Tuesday night. 21 && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* High...Significant severe thunderstorms and tornadoes are likely with strong or violent tornadoes possible. Moderate...Significant severe thunderstorms and tornadoes are likely with strong tornadoes possible. Enhanced...Severe thunderstorms are likely and tornadoes are possible. Slight...Severe thunderstorms and tornadoes are possible. Marginal...Isolated severe thunderstorms are possible. *FLOODING* Extreme...Widespread and significant flooding is likely. Significant...Widespread flash flooding is likely and significant flooding is possible. Elevated...Areas of flash flooding likely. Limited...Localized flash flooding is possible. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... Storm Prediction Center (SPC)... https://www.spc.noaa.gov/ Meso Analysis... https://www.spc.noaa.gov/exper/mesoanalysis/ Day 1 through 3 Outlooks... https://www.spc.noaa.gov/products/outlook/ Storm Reports... https://www.spc.noaa.gov/climo/online/ ...ADDITIONAL URLS FOR FLOODING ISSUES... Current Watches and Warnings... https://www.weather.gov/jan/safe_HeavyRain Observed Precipitation Images... https://www.weather.gov/jan/precipmaps River Forecast Center... https://www.weather.gov/lmrfc/ Significant River Flood Outlook... https://www.wpc.ncep.noaa.gov/nationalfloodoutlook/index.html Day 1 through 3 Excessive Rainfall... https://www.wpc.ncep.noaa.gov/qpf/excess_rain.shtml Excessive Rainfall Discussion... https://www.wpc.ncep.noaa.gov/discussions/qpferd.html Day 1 through 7 QPF... https://www.wpc.ncep.noaa.gov/qpf/qpf2.shtml QPF Discussion... https://www.wpc.ncep.noaa.gov/discussions/qpfpfd.html
In the hours before
Special weather statement, May 9, 3:28 PM CDT, 5 hours 40 minutes before
Special Weather Statement National Weather Service Jackson MS 328 PM CDT Sun May 9 2021 MSZ047-048-053-092115- Warren MS-Hinds MS-Claiborne MS- 328 PM CDT Sun May 9 2021 ...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL WARREN... NORTHEASTERN CLAIBORNE AND SOUTHWESTERN HINDS COUNTIES UNTIL 415 PM CDT... At 328 PM CDT, Meteorologists were tracking a strong thunderstorm near Reganton, or 9 miles southeast of Vicksburg, moving east at 30 mph. Dime size hail and winds in excess of 40 mph will be possible with this storm. This strong thunderstorm will be near... Reganton around 335 PM CDT. Newman around 340 PM CDT. Other locations impacted by this storm include Learned. PRECAUTIONARY/PREPAREDNESS ACTIONS... High winds can bring down trees and large limbs resulting in serious injury or property damage. Exercise extreme caution when outdoors during such strong winds...and be especially aware of older trees. && LAT...LON 3212 9088 3229 9089 3231 9053 3212 9052 TIME...MOT...LOC 2028Z 266DEG 25KT 3220 9080 TW
Special weather statement, May 9, 4:24 PM CDT, 4 hours 44 minutes before
Special Weather Statement
National Weather Service Jackson MS
424 PM CDT Sun May 9 2021
MSZ048-049-055-092200-
Hinds MS-Rankin MS-Simpson MS-
424 PM CDT Sun May 9 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN RANKIN...NORTHWESTERN
SIMPSON AND SOUTHEASTERN HINDS COUNTIES UNTIL 500 PM CDT...
At 424 PM CDT, Meteorologists were tracking a strong thunderstorm
near Florence, or near Star, moving northeast at 55 mph.
Dime size hail and wind gusts up to 50 mph will be possible with this
storm.
This strong thunderstorm will be near...
Monterey and Piney Woods around 430 PM CDT.
Brandon and Cato around 440 PM CDT.
Johns around 445 PM CDT.
Other locations impacted by this storm include Braxton and Puckett.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3199 9021 3199 9022 3201 9023 3202 9022
3202 9024 3203 9025 3205 9023 3205 9028
3213 9033 3237 8984 3203 8973 3198 9021
TIME...MOT...LOC 2124Z 243DEG 46KT 3210 9013
TWSpecial weather statement, May 9, 6:39 PM CDT, 2 hours 29 minutes before
Special Weather Statement
National Weather Service Jackson MS
639 PM CDT Sun May 9 2021
LAZ007-100030-
Morehouse LA-
639 PM CDT Sun May 9 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN MOREHOUSE PARISH
UNTIL 730 PM CDT...
At 639 PM CDT, Meteorologists were tracking a strong thunderstorm
near Sterlington, or near Swartz, moving east at 25 mph.
Wind gusts up to 50 mph will be possible with this storm.
This strong thunderstorm will be near...
Bastrop around 700 PM CDT.
Other locations impacted by this storm include Collinston and Oak
Ridge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
northeastern Louisiana.
LAT...LON 3272 9206 3280 9181 3260 9172 3258 9174
3257 9174 3257 9181 3256 9182 3255 9192
3261 9193 3266 9191 3267 9193 3266 9194
3271 9197 3270 9202 3271 9204 3270 9204
3269 9205 3271 9206
TIME...MOT...LOC 2339Z 256DEG 21KT 3264 9203
TWSpecial weather statement, May 9, 8:30 PM CDT, 38 minutes before
Special Weather Statement
National Weather Service Jackson MS
830 PM CDT Sun May 9 2021
ARZ074-075-LAZ007-008-100215-
Chicot AR-Ashley AR-Morehouse LA-West Carroll LA-
830 PM CDT Sun May 9 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN CHICOT AND
SOUTHEASTERN ASHLEY COUNTIES...MOREHOUSE AND NORTHERN WEST CARROLL
PARISHES UNTIL 915 PM CDT...
At 829 PM CDT, Meteorologists were tracking strong thunderstorms
along a line extending from 6 miles southeast of Wilmot to 11 miles
northeast of Farmerville. Movement was southeast at 20 mph.
Wind gusts up to 50 mph will be possible with these storms.
Strong thunderstorms will be near...
Oak Grove around 905 PM CDT.
Other locations impacted by these storms include Kilbourne, Mer Rouge
and Bonita.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
southeastern Arkansas...and northeastern Louisiana. A Severe
Thunderstorm Watch also remains in effect until 200 AM CDT for
northeastern Louisiana.
LAT...LON 3295 9208 3310 9120 3301 9122 3300 9126
3296 9128 3294 9131 3288 9131 3287 9134
3285 9134 3270 9202 3271 9204 3270 9206
3271 9206 3274 9205 3280 9205 3284 9206
3287 9208
TIME...MOT...LOC 0129Z 314DEG 16KT 3298 9152 3284 9222
TWSpecial weather statement, May 9, 8:55 PM CDT, 13 minutes before
Special Weather Statement
National Weather Service Jackson MS
855 PM CDT Sun May 9 2021
LAZ009-MSZ040-100230-
East Carroll LA-Issaquena MS-
855 PM CDT Sun May 9 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN EAST CARROLL PARISH
IN NORTHEASTERN LOUISIANA AND NORTHWESTERN ISSAQUENA COUNTIES UNTIL
930 PM CDT...
At 855 PM CDT, Meteorologists were tracking a strong thunderstorm
near Shelburn, or 8 miles northeast of Lake Providence, moving
northeast at 30 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
This strong thunderstorm will be near...
Grace around 920 PM CDT.
Other locations impacted by this storm include Mayersville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
southeastern Arkansas...and northwestern Mississippi. A Severe
Thunderstorm Watch also remains in effect until 200 AM CDT for
northeastern Louisiana...and west central Mississippi.
LAT...LON 3295 9130 3295 9128 3297 9128 3301 9122
3300 9117 3301 9116 3301 9091 3294 9091
3289 9094 3286 9094 3285 9096 3280 9097
3274 9113 3291 9131
TIME...MOT...LOC 0155Z 243DEG 26KT 3292 9113
TWThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 9, 7:04 PM CDT | Severe Thunderstorm Warning | JAN | Morehouse, Richland | 41 min |
| May 9, 7:51 PM CDT | Tornado Warning | JAN | Morehouse | 39 min |
| May 9, 8:30 PM CDT | Special Weather Statement | JAN | Morehouse | 45 min |
| May 9, 8:48 PM CDT | Severe Thunderstorm Warning | JAN | Morehouse | 29 min |
| May 9, 9:06 PM CDT | Severe Thunderstorm Warning | JAN | East Carroll | 39 min |
| May 9, 9:45 PM CDT | Severe Thunderstorm Warning | JAN | East Carroll | 60 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.